| Catalog Number |
530.732 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure it was observed that the chuck with key device had a breakage.It was reported that the device fell to the ground.It was reported that there was no delay in the procedure due to the event.It was reported that an unspecified spare device was available for use.There was patient involvement reported.There was no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This actual device was returned for evaluation.During repair it was determined that the the device chuck did not move smoothly and failed pre-test for check of noise and performance, untrue running, machine coupling, function of the tool coupling and drill chuck.The assignable root cause was determined to be due to improper device use which is user error/misuse/abuse.If additional information should become available, a supplemental medwatch will be submitted accordingly.